Diabetic shock or hypoglycemic reaction - severe hypoglycemia produced by administration of insulin, manifested by sweating, tremor, anxiety, vertigo, and diplopia, followed by delirium, convulsions and collapse. If the blood glucose drops much below 70 mg/dl the person may go into insulin shock very rapidly. After unusual exercise, or after missing a meal, a person may have more insulin available than is needed to metabolize their glucose supply at that moment and the blood glucose drops and the person may suddenly get very jittery, or may lose consciousness. Often there is enough warning so that a person may eat a piece of candy to raise their blood glucose level. Hypoglycemic reactions can occur in some persons with no history of diabetes.
It took more than 10 minutes for paramedics to arrive after a housekeeper found a man collapsed on the floor of a bathroom in a Boston Veteran Affairs building.
This is the beginning of a plea written by a 13-year-old girl to the Department of Homeland Security. The goal: to get her mother the insurance coverage she would need to enter a clinical trial.
Diabetic Care Services responds to the National Retail Federation’s updated “Buyer Beware” list with tips on avoiding fraudulent diabetes supplies. The NRF updated its list of common household items, including diabetes supplies, sold on online auction sites that are at risk of being stolen or tainted.
A research team led by Dr. Ciriaco A. Piccirillo of McGill University's Department of Microbiology and Immunology has discovered that in some individuals, the specialized immunoregulatory T-cells that regulate the body's autoimmune reactions may lose their effectiveness and become "lazy" over time, leading to the onset of type 1 diabetes.